U.S. doctors online nowAsk doctors free
Marysville, WA
A 38-year-old female asked:

Is it risky to take vitamin k while on warfarin? i think it may help my nerve pain deminish while i have shingles. i have esrd & dialyse i.e.(cumadin)

2 doctor answers3 doctors weighed in
Dr. John Powelson
Transplant Surgery 36 years experience
Do not take vit k: Vitamin k is an antagonist for coumadin (warfarin). Another words it counteracts the effect of coumadin (warfarin). So if you need Coumadin (warfarin) you should stay away from vitamin k. Vitamin k is prescribed to stop the effect of Coumadin (warfarin) under certain circumstances like before procedures. Vitamin k has nothing to do with nerves.
Dr. Jerry Light
Peripheral Vascular Sugery 37 years experience
Not a good idea: Coumadin (warfarin) is a vit k antagonist. In other words, it works to thin the blood by blocking vit k. Taking vit k will make the Coumadin (warfarin) ineffective and your blood will clot more easily.
Last updated May 21, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.